Skip to main content Accessibility help
×
×
Home
  • Online publication date: March 2017

Remarks on algebraic D-varieties and the model theory of differential fields

Summary

Abstract.We continue our investigation of the category of algebraic D-varieties and algebraic D-groups from [5] and [9]. We discuss issues of quantifier-elimination, completeness, as well as the D-variety analogue of “Moishezon spaces”.

Introduction and preliminaries.If (K, ∂) is a differentially closed field of characteristic 0, an algebraic D-variety over K is an algebraic variety over K together with an extension of the derivation to a derivation of the structure sheaf of X. Welet D denote the category of algebraic D-varieties and G the full subcategory whose objects are algebraic D-groups. D and G were essentially introduced by Buium and G was exhaustively studied in [2]. The category D is closely related but not identical to the class of sets of finite Morley rank definable in the structure (K,+, ・, ∂) (which is essentially the class of “finitedimensional differential algebraic varieties”). However an object ofD can also be considered as a first order structure in its own right by adjoining predicates for algebraic D-subvarieties of Cartesian powers. In a similar fashion D can be considered as a many-sorted first order structure. In [5] it was shown that the many-sorted “reduct” G has quantifier-elimination. We point out in this paper an easy example showing:

PROPOSITION 1.1. D does not have quantifier-elimination.

The notion of a “complete variety” in algebraic geometry is fundamental. Over C these are precisely the varieties which are compact as complex spaces. Kolchin [4] introduced completeness in the context of differential algebraic geometry. This was continued by Pong [12] who obtained some interesting results and examples. We will give a natural definition of completeness for algebraic D-varieties. The exact relationship to the notion studied by Kolchin and Pong is unclear: in particular I do not know whether any of the examples of new “complete” -closed sets in [12] correspond to complete algebraic D varieties in our sense.

Recommend this book

Email your librarian or administrator to recommend adding this book to your organisation's collection.

Logic in Tehran
  • Online ISBN: 9781316755747
  • Book DOI: https://doi.org/10.1017/9781316755747
Please enter your name
Please enter a valid email address
Who would you like to send this to *
×
[1] A., Buium, Differential Function Fields and Moduli of Algebraic Varieties, Springer-Verlag, Berlin, 1986.
[2] A., Buium, Differential Algebraic Groups of Finite Dimension, Springer-Verlag, Berlin, 1992.
[3] E., Hrushovski and B., Zilber, Zariski geometries,Journal of the American Mathematical Society, vol. 9 (1996), no. 1, pp. 1–56.
[4] E., Kolchin, Differential equations in a projective space and linear dependence over a projective variety,Contributions to Analysis, Academic Press, New York, 1974, pp. 195–214.
[5] P., Kowalski and A., Pillay, Quantifier elimination for algebraic D-groups, to appear in Transactions AMS.
[6] D., Marker, Model theory of differential fields,Model Theory of Fields (D., Marker, M., Messmer, and A., Pillay, editors), Lecture Notes in Logic, vol. 5, Springer, Berlin, 1996.
[7] A., Pillay, Differential algebraic groups and the number of countable models,Model Theory of Fields (D., Marker, M., Messmer, and A., Pillay, editors), Lecture Notes in Logic, vol. 5, Springer, Berlin, 1996.
[8] A., Pillay D., Marker, editors, Geometric Stability Theory, Oxford University Press, New York, 1996.
[9] A., Pillay, editors, Two remarks on differential fields,Model Theory and Applications, Quaderni di Matematica, vol. 11, Dept. Mat., 2 Univ. di Napoli, 2002, pp. 325–347.
[10] A., Pillay D., Marker, M., Messmer, and A., Pillay, editors, Mordell-Lang conjecture for function fields in characteristic zero, revisited,Compositio Mathematica, vol. 140 (2004), no. 1, pp. 64–68.
[11] B., Poizat, Stable Groups, American Mathematical Society, Providence, RI, 2001.
[12] W.-Y., Pong, Complete sets in differentially closed fields,Journal of Algebra, vol. 224 (2000), no. 2, pp. 454–466.
[13] I., Shafarevich, Basic Algebraic Geometry, Springer-Verlag, Berlin, 1977.
[14] B., Zilber, Notes on Zariski geometries, See http://www.maths.ox.ac.uk/~zilber.